Journal of Statistical Physics

, Volume 154, Issue 3, pp 838–865

Continuous Time Open Quantum Random Walks and Non-Markovian Lindblad Master Equations

Article

Abstract

A new type of quantum random walks, called Open Quantum Random Walks, has been developed and studied in Attal et al. (Open quantum random walks, preprint) and (Central limit theorems for open quantum random walks, preprint). In this article we present a natural continuous time extension of these Open Quantum Random Walks. This continuous time version is obtained by taking a continuous time limit of the discrete time Open Quantum Random Walks. This approximation procedure is based on some adaptation of Repeated Quantum Interactions Theory (Attal and Pautrat in Annales Henri Poincaré Physique Théorique 7:59–104, 2006) coupled with the use of correlated projectors (Breuer in Phys Rev A 75:022103, 2007). The limit evolutions obtained this way give rise to a particular type of quantum master equations. These equations appeared originally in the non-Markovian generalization of the Lindblad theory (Breuer in Phys Rev A 75:022103, 2007). We also investigate the continuous time limits of the quantum trajectories associated with Open Quantum Random Walks. We show that the limit evolutions in this context are described by jump stochastic differential equations. Finally we present a physical example which can be described in terms of Open Quantum Random Walks and their associated continuous time limits.

Keywords

Open quantum random walks Quantum repeated interactions   Non-Markovian Lindblad master equations Quantum trajectory Open quantum systems 

References

  1. 1.
    Attal, S., Guillotin, N., Sabot, C.: Central Limit Theorems for Open Quantum Random Walks, preprintGoogle Scholar
  2. 2.
    Attal, S., Pautrat, Y.: From repeated to continuous quantum interactions. Annales Henri Poincaré Physique Théorique 7, 59–104 (2006)CrossRefMATHMathSciNetADSGoogle Scholar
  3. 3.
    Attal, S., Petruccione, F., Sabot, C., Sinayskiy, I.: Open Quantum Random Walks, preprintGoogle Scholar
  4. 4.
    Barchielli, A., Holevo, A.S.: Constructing quantum measurement processes via classical stochastic calculus. Stoch. Proc. Appl. 58, 293–317 (1995)CrossRefMATHMathSciNetGoogle Scholar
  5. 5.
    Barchielli, A., Pellegrini, C.: Jump-diffusion unravelling of a non-Markovian generalized Lindblad master equation. J. Math. Phys. 51, 112104 (2010)CrossRefMathSciNetADSGoogle Scholar
  6. 6.
    Billingsley, P.: Convergence of Probability Measure. Wiley Series in Probability and Statistics: Probability and Statistics. A Wiley-Interscience Publication, 2nd edn. Wiley, New York (1999)Google Scholar
  7. 7.
    Breuer, H.P.: Non-Markovian generalization of the Lindblad theory of open quantum systems. Phys. Rev. A 75, 022103 (2007)CrossRefMathSciNetADSGoogle Scholar
  8. 8.
    Breuer, H.P.: Non-Markovian Quantum Dynamics and the Method of Correlated Projection Super-Operators. Lecture Notes in Physics, vol. 787/2010, pp. 125–139 (2010)Google Scholar
  9. 9.
    Budini, A.A.: Lindblad rate equations. Phys. Rev. A 74, 053815 (2006)CrossRefADSGoogle Scholar
  10. 10.
    Ethier, S.N., Kurtz, T.G.: Markov Processes. Characterization and Convergence. Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. Wiley, New York (1986)Google Scholar
  11. 11.
    Kempe, J.: Quantum random walks—an introductory overview. Contemp. Phys. 44(4), 307–327 (2003)CrossRefMathSciNetADSGoogle Scholar
  12. 12.
    Lindblad, G.: On the generators of quantum dynamical semigroups. Commun. Math. Phys. 48, 119130 (1976)CrossRefMathSciNetGoogle Scholar
  13. 13.
    Pellegrini, C.: Markov chains approximation of jumpdiffusion stochastic master equations. Ann. Inst. H. Poincar Probab. Statist. 46(4), 924–948 (2010)CrossRefMATHMathSciNetADSGoogle Scholar
  14. 14.
    Moodley, M., Petruccione, F.: Stochastic wave-function unraveling of the generalized Lindblad master equation Phys. Rev. A 79, 042103 (2009)CrossRefGoogle Scholar
  15. 15.
    Mora, C.M., Rebolledo, R.: Basic properties of nonlinear stochastic Schrödinger equations driven by Brownian motions. Ann. Appl. Probab. 18(2), 591–619 (2008)CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.Laboratoire de Statistique et de Probabilité, Institut de Mathématiques de ToulouseUniversité Paul Sabatier (Toulouse III)Toulouse Cedex 9France

Personalised recommendations